Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 270, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 24, 2000, 10:33 PM CDT for Grady County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2000, 10:33 PM CDT (03:33 UTC)
- Expired
- May 24, 2000, 11:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grady County, OK
The radar
The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 9:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4553 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 20.3
The text
As transmitted, in the capitals the NWS used until 2016.
852 WUUS54 KOUN 250334 SVROKC OKC051-250415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1033 PM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRADY COUNTY IN CENTRAL OKLAHOMA * UNTIL 1115 PM CDT * AT 1033 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF POCASSET...MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE ALEX...AMBER...BRADLEY... CHICKASHA...MIDDLEBERG...MINCO...NINNEKAH...NORGE...POCASSET AND TABLER HAIL UP TO THE SIZE OF GOLF BALLS AND GUSTS TO AT LEAST 65 MPH ARE LIKELY. LAT...LON 3533 9808 3494 9809 3485 9767 3528 9768 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 10:00 PM CDT, 33 minutes earlier.
Area forecast discussion, May 24, 10:00 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1000 PM CDT WED MAY 24 2000 HAVE NOT HAD TIME TO LOOK AT MUCH MORE THAN RADAR AND SATELLITE. WILL MAKE UPDATES BASED ON WHAT ABOVE ARE SHOWING AS WELL AS CURRENT MESONET. THEREFORE WILL PROBABLY MAKE MORE UPDATES AROUND MIDNIGHT...AGAIN BASED MOSTLY ON RADAR AND SATELLITE TRENDS UNLESS A BREAK SHOWS ITSELF BETWEEN NOW AND THEN. 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 24, 8:56 PM CDT, 1 hour 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM 2 NW SCOTT OK .75 INCH HAIL
05/24/00 CANADIAN PUBLIC REPORT
COLELocal storm report, May 24, 9:00 PM CDT, 1 hour 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0859 PM AN^ADARKO OK .75 INCH HAIL
05/24/00 CADDO HAM REPORT
COLELocal storm report, May 24, 9:02 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
902 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
902 PM 3 S ANADARKO OK 1.00 INCH HAIL
05/24/00 CADDO HAM REPORT
COLELocal storm report, May 24, 9:27 PM CDT, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0926 PM PIEDMONT OK 1.75 INCH HAIL
05/24/00 CANADIAN HAM REPORT
COLELocal storm report, May 24, 9:31 PM CDT, 1 hour 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 PM PIEDMONT OK 1.25 INCH HAIL
05/24/00 CANADIAN HAM REPORT
COLELocal storm report, May 24, 10:12 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT WED MAY 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM 2 N CUSHING OK .88 INCH HAIL
05/24/00 PAYNE EM REPORT
COLEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 45 min |
| May 24, 8:19 PM CDT | Tornado Warning | OUN | Caddo | 41 min |
| May 24, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 52 min |
| May 24, 9:00 PM CDT | Tornado Warning | OUN | Caddo | 45 min |
| May 24, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 42 min |
| May 24, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 55 min |
| May 24, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 63 min |
| May 24, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 43 min |
| May 24, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| May 24, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 53 min |
| May 24, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 47 min |
| May 24, 10:20 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 40 min |
| May 24, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 36 min |
| May 24, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 48 min |
| May 24, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
| May 24, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 47 min |
| May 24, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 37 min |
| May 24, 11:55 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.